p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2015 Schedule
  • Day 1: Thursday, May 7th, 2015
  • Foyer
    7:00AM - 8:30AM
    (1 hour 30 minutes)
  • Sheraton Hall A
    8:15AM - 8:45AM
    (30 minutes)
    Introduction to CMW
    Newcomer’s Orientation
    This annual session is a great kick off for those attending CMW for the very first time! It’s also an incredible networking session for those who attend…your chance to connect with others who are taking a major step towards their own future…who knows, it may parallel your own, and this is the place to get to know others. Facilitator Greg Simpson, has worked for CMW for 22 years, and has run this session for almost two decades. Topics covered include not only networking, but how to comport yourself and how to get the most out of the nearly 100 sessions, so as to maximize your CMW experience.

    Host
    Greg Simpson, Owner/President, Greg Simpson Music Services, Canada
  • Osgoode Ballroom East
    8:45AM - 9:00AM
    (15 minutes)
    Opening Remarks
    GENERAL OPENING ADDRESS
    Join President & Chief Executive Officer of the Ontario Media Development Corp, Karen Thorne-Stone and host Rob Braide of the National Music Centre, as they officially usher in the conference portion of this year’s Canadian Music Week.

    Featuring our annual 3-day Music Summit, Digital Media Summit, and Radio Interactive Summit, this year's conference will provide delegates with the opportunity to sit in on a wide variety of curated programming such as panel discussions with various celebrated industry professionals, keynotes, celebrity interviews, breakout sessions and workshops, equipping them with the tools and knowledge necessary to build their profiles in the business and learn directly from the entertainment industry’s leading forward-thinkers.


    Sponsored by:


    Introduction
    Karen Thorne-Stone, President & Chief Executive Officer, Ontario Creates, Canada
    Host
    Rob Braide, President, Braide Media Inc, Canada
    Opening Remarks
    Minister Michael Coteau, Minister of Tourism, Culture and Sport, Government of Ontario, Canada
    Neill Dixon, President, Canadian Music Week CMW, Canada
  • Osgoode Ballroom East
    9:00AM - 9:50AM
    (50 minutes)
    Keynote Conversation
    Brian Solis: It’s Time to Move on to Social Media 2.0
    Social Media is part of popular culture and has become standard in most marketing departments in brands and at agencies. Yet, social media is still undervalued and underperforming. It’s part the fault of executives not getting it. It’s also our fault. We’re not helping us or the industry and we need to.

    Brian Solis is one of the founding fathers of digital marketing and also social media and in the raw conversation, he will share his thoughts on the state of the industry, challenge attendees to think differently and inspire them to pave the way for a brighter future.

    Keynote Interview
    Brian Solis, Principal Analyst, Author of Whats the Future of Business, Alimeter Group, USA
    Interviewer
    Ted Cohen, Managing Partner, TAG Strategic, USA
  • Lower Concorse Lobby
    9:00AM - 11:30AM
    (2 hours 30 minutes)
    Ticketed Event
    Radio Trailblazers: Speed Mentoring Event
    New this year to Canadian Music Week is The Speed Mentoring Event hosted by Radio Trailblazers.

    These sessions on May 7th and 8th will match senior broadcast leaders from all disciplines with emerging radio talent. Each mentee will have a series of short, private meetings with industry experts.

    The event is open to individuals who are keen to advance their careers or launch a career in the radio industry. Space is limited, so please register without delay in order to avoid disappointment.


    Sponsored by:


    Hosts
    Maie Pauts, Announcer (97.3), Newcap Radio, Canada
    Maureen Holloway, On-Air, Radio Personality, CILQ-FM (107.1) Q107, Canada
    Roger Ashby, On Air, CHUM FM (104.5), Canada
    Stu Jeffries, Morning Show Host boom 97.3, CHBM boom 973, Canada
  • Sheraton Hall C
    10:00AM - 11:00AM
    (1 hour)
    Opening Radio Keynote
    Mark Ramsey and 12 Things We Don’t Worry Enough About
    Broadcasters are obsessed with evolution of the auto dashboard and with the possibility of FM chips in mobile phones, but there are 12 other things they need to be much more worried about than they are today. Here are those 12 things and what to do about it.

    Introduction
    Paul Larche, President, Larche Communications Inc., Canada
    Keynote
    Mark Ramsey, President, Mark Ramsey Media LLC, USA
  • Foyer
    11:00AM - 11:30AM
    (30 minutes)
    Networking
    NETWORKING BREAK
    Enjoy a break between sessions and mingle with your fellow delegates.


    Sponsored by:


  • Osgoode Ballroom East
    11:30AM - 12:20PM
    (50 minutes)
    Panel Discussion
    ‘Hot’ Wheels: What The Connected Car Means To Radio
    Radio and the automobile were basically born together, so keeping your eyes on the road makes good business sense. The connected car means limitless choice for the commuter consumer, and an existential challenge for broadcasters. This session looks at the evolving dashboard and what it all means.

    Moderator
    Fred Jacobs, President, Jacobs Media, USA
    Panelists
    Christopher Andrews, Leader of Emerging Technologies, Visteon Corporation, USA
    Ed Cohen, VP Measurement Innovation, Nielsen Audio MD (formerly The Arbitron Company MD), USA
    Michael Hill, Managing Director, UK Radioplayer Ltd, UK
    Ted Kritsonis, Technology Journalist, The Globe & Mail/ MobileSyrup, Canada
  • Osgoode Ballroom East
    12:30PM - 1:25PM
    (55 minutes)
    LUNCH Keynote Presentation
    LUNCH KEYNOTE: Data Driven Marketing Technologies and Their Role in Modern Marketing
    With over 2000 marketing technologies in over 40 categories, choosing the right technologies for your data-driven marketing technology stack is imperative. Do you buy a "marketing cloud" from the tools acquired and pieced together by established tech giants? Or do you build your own custom "Open Marketing Cloud", which may allow for greater flexibility and openness?

    This keynote will explore the pros and cons of each potential solution as well as insights the vendors won't tell you. It will highlight the key data you need to understand and uncover some tools that can impact the build of your perfect custom marketing cloud for you business needs. No one size fits all in the marketing technology space. Join Travis for this unique, entertaining, and action-packed presentation to learn where MarTech is headed and how to roll with the changes.

    Keynote Presentation
    Travis Wright, Chief Marketing Technologist, CCP Global, USA
  • Sheraton Hall E
    12:30PM - 1:25PM
    (55 minutes)
    Panel Discussion
    Audio Wars – The Fan At The Center Of Everything
    Music consumption these days is measured by multiple metrics, with sales just part of the picture. Music is measured in downloads, streams, spins and views, driven by Millennials who are engaging with music and technology in a way never seen before. In this session we’ll hear from a panel of industry experts on how the multiple access points for music are influencing decisions and changing business models for Radio, Service Providers, Artists, Labels and more. See how the music ecosystem connects and check out the different viewpoints.


    Sponsored by:


    Moderator
    David Bakula, Head of Analytics & Insights, Nielsen Music, USA
    Panelists
    Christian Hall, National Program Manager, Harvard Broadcasting, Canada
    Ian Kwechansky, Business Development & Marketing Manager, Arts & Crafts for Do416, Canada
    Jeff Pollack, CEO, Pollack Media Group, USA
    Mark Monahan, Executive & Artistic Director, RBC Bluesfest, Canada
  • Osgoode Ballroom East
    1:30PM - 2:20PM
    (50 minutes)
    Keynote & Panel Discussion
    Radio of the Future
    An A-list panel of experts will parse the numbers, the forecasts, the demographics and the dollars at stake, and deliver a verdict on radio’s long-term prospects. Is traditional radio endangered? Or has the digital noise distracted us from some strong and enduring vital signs?

    Moderator
    Alan Cross, Broadcaster, Interviewer & Writer, Corus Radio & Brain Dead Dog Productions, Canada
    Panelists
    Darren Davis, President, iHeartRadio & iHeartMedia Networks, USA
    Gavin McGarry, President, Jumpwire Media, USA
    James Cridland, Radio Futurologist, media.info, UK
    James Stirling, Head of BBC Music, BBC Radio, UK
    Paul Cramer, Executive Vice President, Publisher Development, Triton Digital, USA
    Keynote
    Jeff Smulyan, CEO/ Chairman of the Board, Emmis Communications Corp, USA
  • Sheraton Hall B
    2:30PM - 3:30PM
    (1 hour)
    Keynote Presentation
    Jeff Pollack: The Ongoing Transformation of Entertainment & Media
    Entertainment and media are changing rapidly. Legacy media is scrambling to find its place in the new world of online and mobile entertainment. What do today’s successful media companies need to do to ensure their dominance in the next few years?

    Keynote
    Jeff Pollack, CEO, Pollack Media Group, USA
  • Foyer
    3:30PM - 4:00PM
    (30 minutes)
    Networking
    NETWORKING BREAK
    Meet face-to-face with some of the industry’s leading forward-thinkers during our afternoon networking break!


    Sponsored by:


  • Sheraton Hall B
    4:00PM - 4:50PM
    (50 minutes)
    Workshop
    Frame Your Station...It's a Work of Art
    An Imaging Workshop with Benztown & SparkNet - If Mona Lisa was thumbtacked into some wall at the Louvre, how unremarkable would she be? Much like a fine work of art, your radio station needs to be properly framed, to tell your listeners that they're experiencing something special. Radio is the art...and imaging is the frame.
    Put some thought and effort into your station's sonic branding, and you'll drive listener engagement...guaranteed. We invite you to bring samples of the imaging on YOUR station to this session, for a live, instant analysis by our panel of experts.


    Sponsored by:


    Moderator
    Dave “Chachi” Denes, President, Benztown, USA
    Panelists
    Chris Pottage, Regional Creative Director, Rogers Broadcasting, Canada
    Howard Cogan, President, HOCO Productions, USA
    Justin Case, Director of Programming & Imaging, Benztown, USA
    Ronnie Stanton, VP Nat’l Brands/Programming, Corus Entertainment Radio, Canada
  • Osgoode Ballroom East
    4:00PM - 4:50PM
    (50 minutes)
    Super Session
    Generation Next: Targeting The Millennial Market
    Facebook is for moms. Twitter remains the standard-bearer, but a plethora of newer social media, including Pinterest, Snapchat and Vine are cutting in. Whatever’s on the front edge of tech, the Millennials are among its most eager users. So it’s a no-brainer that reaching this most valuable demographic is critical to your brand longevity. In this session, you’ll learn about emerging trends, the move to ever more visual content and coordinated targeting that has paid off for companies seriously committed to shoring up their future.

    Moderator
    Ted Cohen, Managing Partner, TAG Strategic, USA
    Panelists
    Hessie Jones, CEO & Founder, ArCompany, Canada
    Justin Erdman, Head of Business Development, Tunestars, Canada
    Liam Negus-fancey, Co-Founder, The Physical Network, USA
    Sean Cunningham, Managing Director, Strategy & Development, Brand Momentum Inc., Canada
    Tatiana Simonian, VP of Branded Entertainment, Nielsen Entertainment, USA
  • Osgoode Ballroom East
    5:00PM - 5:30PM
    (30 minutes)
    Closing Keynote
    CLOSING KEYNOTE: Futuretainment with Ken Rutkowski
    A "Business Rockstar" in his own right, Ken Rutkowski provides a fascinating worldview of your next generation of customers and how they will impact your business. He'll also pinpoint lessons on disruptive innovation from brands in fast-growing, emerging markets, how to leverage digital anthropology to drive your innovation agenda, and what it takes to compete and win on customer experience in the 21st century. Finally, why do you need to move beyond social media to building an integrated brand engagement platform? Ken shares some thoughts on this and more that will help you better understand the future -- today!

    Featured Speaker
    Ken Rutkowski, Founder/CEO, Business Rockstars, USA
  • Grand Ballroom
    5:45PM - 9:30PM
    (3 hours 45 minutes)
    Ticketed Event
    2015 Canadian Music & Broadcast Industry Gala Awards
    It’s CMW’s biggest night – the annual industry celebration that puts the “vent” in event. It’s a raucous red-letter date on the industry calendar that fuels feuds, creates friendships and gives props to the pioneers and builders of our industry. It’s also been the site of some legendary musical reunions.


    Sponsored by:
    Sennheiser, Slaight Communications, Fielding Estate Winery, Live Nation
    Host
    Jeremy Hotz, Comedian,
    Allan Slaight Humanitarian Spirit Award Recipient
    Bryan Adams, Artist - The Byan Adams Foundation,
    Hall Of Fame Award Recipients
    Cowboy Junkies, Artists,
    Darren Throop, President and CEO, Entertainment One, Canada
    John Cassaday, Pres/CEO, Corus Entertainment, Canada
    Steve Kane, President, Warner Music Canada, Canada
  • Day 2: Friday, May 8th, 2015
  • Simcoe Room
    8:15AM - 10:00AM
    (1 hour 45 minutes)
    Networking Super Session
    Broadcasters Roundtable Meetings
    Our annual gathering of consultants and experts, each hosting tables and giving face-to-face advice on the questions you have regarding all aspects of broadcasting.

    Presenter
    Steve Reynolds, President, The Reynolds Group, USA
    Host
    Ronnie Stanton, VP Nat’l Brands/Programming, Corus Entertainment Radio, Canada
    Table Hosts
    Annie Laflamme, Director Radio Policy & Applications, CRTC Central Office - Gatineau, Canada
    Cathy Allison, Mgr Radio Policy/Applications, CRTC Central Office - Gatineau, Canada
    Fred Jacobs, President, Jacobs Media, USA
    Gavin McGarry, President, Jumpwire Media, USA
    Hillary Hommy, VP, Brands & Networks, SparkNet Communications, Canada
    Jeff Vidler, President, Audience Insights, Canada
    Liz Janik, President, Janik Media, Canada
    Mark Goodier, MD, IMGR. Chairman, Wise Buddah Group, UK
    Raj Shoan, CRTC Commissioner, Ontario, CRTC - Toronto, Canada
    Sam Milkman, Vice President, Coleman Insights, USA
  • Lower Concorse Lobby
    9:00AM - 11:30AM
    (2 hours 30 minutes)
    Ticketed Event
    Radio Trailblazers: Speed Mentoring Event
    New this year to Canadian Music Week is The Speed Mentoring Event hosted by Radio Trailblazers.

    These sessions on May 7th and 8th will match senior broadcast leaders from all disciplines with emerging radio talent. Each mentee will have a series of short, private meetings with industry experts.

    The event is open to individuals who are keen to advance their careers or launch a career in the radio industry. Space is limited, so please register without delay in order to avoid disappointment.


    Sponsored by:


    Hosts
    Maie Pauts, Announcer (97.3), Newcap Radio, Canada
    Maureen Holloway, On-Air, Radio Personality, CILQ-FM (107.1) Q107, Canada
    Roger Ashby, On Air, CHUM FM (104.5), Canada
    Stu Jeffries, Morning Show Host boom 97.3, CHBM boom 973, Canada
  • Sheraton Hall B
    10:15AM - 11:00AM
    (45 minutes)
    Presentation
    Coleman Insights Presents Aristotelian Dramaturgy
    Radio has been around for only a little more than 100 years, but the fundamentals for a great morning show were laid out more than 2000 years ago by Aristotle in ancient Greece. Join Coleman Insights Vice President Sam Milkman for this presentation on the fundamentals of drama and comedy and learn how to use them to create compelling personality-driven content. Whether you’re building a new morning show or trying to improve the performance of your existing personalities, after viewing this presentation you’ll never approach doing so the same way again.


    Sponsored by:


    Presenter
    Sam Milkman, Vice President, Coleman Insights, USA
  • Sheraton Hall B
    11:00AM - 11:50AM
    (50 minutes)
    Presentation
    Three Critical Ingredients to a Big Personality Win and the “Dirty Dozen”Ways Talent Can Get in Trouble
    Steve Reynolds is one of the top morning show coaches currently working with shows in 8 of the top ten US markets...the title of this don’t miss panel says it all.

    Steve Reynolds, President, The Reynolds Group, USA
  • Grand Ballroom
    12:00PM - 2:00PM
    (2 hours)
    Ticketed Event
    CANADIAN RADIO MUSIC AWARDS
    CMW’s annual gift to the future, the Canadian Radio Music Awards are considered a barometer of buzz in Canadian music. The hottest, newest names on the CanCon scene sing for their lunch in front of the industry’s opinion-makers, and stake their claim to a place on the nation’s playlists. If you see them here, you’ll soon be hearing them everywhere!



    Featuring live performances by nominated artists and special guests.

  • Sheraton Hall C
    2:00PM - 2:50PM
    (50 minutes)
    Panel Discussion
    The View From The Executive Suite
    This annual presentation of Radio Interactive assembles a panel of high-ranking industry superstars, sharing their respective visions of where this train is headed. They’ve all got their money where their mouths are, so expect some passionate and entertaining exchanges.

    Moderator
    Paul Ski, Adviser to the President, Media, Rogers Broadcasting, Canada
    Panelists
    Chris Gordon, President Radio & Local TV, Bell Media Radio, Canada
    Jeff Smulyan, CEO/ Chairman of the Board, Emmis Communications Corp, USA
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Mario Cecchini, President, Corus Entertainment Radio, Canada
    Mark Redmond, President & CEO, SiriusXM Canada Inc., Canada
    Peter Smyth, Chair/CEO, Greater Media, Inc., USA
    Rick Arnish, Chairman, Jim Pattison Broadcast Group, Canada
  • Sheraton Hall E
    3:00PM - 5:00PM
    (2 hours)
    Cross-Over Bonus Session
    Juke Box Jury
    The song salesmen engage the gatekeep-ears in this popular and instructive CMW role-playing game that allows musicians to see what happens to their music inside glass-walled offices. Top PDs/MDs listen to new product supplied by promotion execs and respond candidly. Will they consider it for their playlists? Why or why not?

    Moderator
    Julian Tuck, Music Programmer, CBC Radio 2, Canada
    Panelists
    Christina Fitzgerald, MD & PD, CIND-FM (Indie 88), Canada
    David Tysowski, Owner, Canvas Media, Canada
    James Stirling, Head of BBC Music, BBC Radio, UK
    Julie James, APD/MD, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada
    Kai Black, Exec. Producer, Brand Partnerships, CBC Radio 2, Canada
    Mike Rice, Owner, RPM Promotion, Canada
    Oscar Furtado, Owner, Tandemtracks Promotions, Canada
    Paul Jessop, Universal Music Canada, Canada
    Paul Morris, MD/APD, CHTZ-FM (97.7) HTZ-FM, Canada
    Phil Kallsen, PD, CKRY-FM (105.1 Country 105), Canada
    Steve Coady, Vice President, Radio Promotion, Warner Music Canada, Canada
    Warren Copnick, Dir Nat’l Promo/A&R, Sony Music Entertainment Canada, Canada
  • Sheraton Hall E
    5:10PM - 6:00PM
    (50 minutes)
    Cross-Over Keynote
    Brand Like a Rock Star
    Nobody builds stronger and more passionate fans than rock stars. In this music intensive presentation we’ll examine the 10 key traits that legendary musicians used to build their own brands, and show you how to use them to create stronger radio brands.

    Keynote
    Steve Jones, Vice President Brands & Content, Stingray Music, Canada

Home / Agenda / 2015 Schedule